Journal article icon

Journal article

Time and space adaptivity for the second-order wave equation

Abstract:
The aim of this paper is to show that, for a linear second-order hyperbolic equation discretized by the backward Euler scheme in time and continuous piecewise affine finite elements in space, the adaptation of the time steps can be combined with spatial mesh adaptivity in an optimal way. We derive a priori and a posteriori error estimates which admit, as much as it is possible, the decoupling of the errors committed in the temporal and spatial discretizations.
Publication status:
Published

Actions


Access Document


Publisher copy:
10.1142/S0218202505000339

Authors


Bernardi, C More by this author
More by this author
Institution:
University of Oxford
Department:
Oxford, MPLS, Mathematical Inst
Journal:
MATHEMATICAL MODELS and METHODS IN APPLIED SCIENCES
Volume:
15
Issue:
2
Pages:
199-225
Publication date:
2005-02-05
DOI:
EISSN:
1793-6314
ISSN:
0218-2025
URN:
uuid:6a463361-abe3-40b2-933d-9c69562c1163
Source identifiers:
187726
Local pid:
pubs:187726

Terms of use


Metrics



If you are the owner of this record, you can report an update to it here: Report update to this record

TO TOP